MAUDE Adverse Event Report: COOK INC BANDER URETERAL DIVERSION STENT SET; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC BANDER URETERAL DIVERSION STENT SET; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Catalog Number 025706-S1
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: pre-amendment.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
When the device arrived at the hospital, it was noted that there was an unidentified foreign matter sealed inside the sterile pouch.Therefore, it was replaced with another 025706-s1.This product was not used on a patient.
 
Additional Manufacturer Narrative
H6 ¿ results codes: 4244, packaging contains unintended material.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed.This included a review of complaint history, the device history record, and quality control data.One unopened package labeled rpn 025706-s1 with label lot number 8754583 was received.A visual examination of the sealed package confirmed black fuzz like foreign matter trapped inside the package.The device history lot record noted there were no non-conformances associated with the complaint device lot number.A search of complaint records found this is the only complaint associated with lot number 8754583.A document review identified that there was a quality control inspection procedure in place to inspect for foreign matter on 100% of product after being packaged.The cause of this complaint is manufacturing related.Measures are in process to address the issue of foreign matter.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
When the device arrived at the hospital, it was noted that there was an unidentified foreign matter sealed inside the sterilisation pouch.Therefore, it was replaced with another 025706-s1.

Brand Name
BANDER URETERAL DIVERSION STENT SET
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7659397
Report Number1820334-2018-01982
Device Sequence Number16557222
Product Code GBL
UDI-Device Identifier00827002168183
UDI-Public(01)00827002168183(17)210405(10)8754583
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2021
Device Catalogue Number025706-S1
Device Lot Number8754583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1